MAUDE Adverse Event Report: RICHARD WOLF GMBH; HOOK ELECTRODE MONO Ø 5MM WL 340MM

RICHARD WOLF GMBH; HOOK ELECTRODE MONO Ø 5MM WL 340MM
Model Number 8383423
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility has informed richard wolf gmbh an issue regarding a hook electrode mono ø 5mm wl 340mm, part id: 8383423, batch # 1460860.According to the received information: "surgery: laparoscopy for acute cholecystitis monopolar current at 30 all the time of the intervention - hemostasis made with bipolar forceps not resulting from an excessive monopolar current.Incident: during the intervention, observation of a missing part, which probably fell into the patient, without it being formally found (perhaps sucked up during washing).No visible injuries but still a fear that the missing part of the hook was not aspirated during the intervention and therefore remained in the patient.No other consequences.".
 
Additional Manufacturer Narrative
New information: b4, d8, d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), h7, and h10.Corrected data: h4 the hook electrode mono ø 5mm wl 340mm 8383423, batch # 1460860 was examined in accordance with the test instructions.The device has signs of non-authorized third-party repair.Due to the non-authorized third-party repair, it is not possible to determine the root cause of the incident, since the device does not meet the specifications of richard wolf gmbh anymore.The hook electrode mono ø 5mm wl 340mm 8383423, batch # 1460860 was manufactured on 08/sep/2020.The batch consisted of 80 pieces.No issues were identified during production.No further complaints were received with the similar device issue neither from the same batch nor from another batch.In the relevant ifu ga-s 010 / usa / 2013-12 v4.0/ eco 2013-0468 contains safety notes regarding the repair at the beginning of the ifu as well as in section 8 checks.The subject issue of broken parts is present in the risk assessment file b2: reusable electrodes, rev.: v00.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
NA
Common Device Name
HOOK ELECTRODE MONO Ø 5MM WL 340MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16694005
Report Number9611102-2023-00024
Device Sequence Number20315946
Product Code GEI
UDI-Device Identifier04055207015001
UDI-Public04055207015001
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K964329
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8383423
Device Catalogue Number8383.423
Device Lot Number1460860
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown